Try it
Psychiatry · Psychopharmacology
Sample itemWhich syndrome is a medical emergency after antipsychotic use?
Original practice item, not a recalled exam question. Nothing here is recorded.
The answer and the reasoning
D. Fever, rigidity, and autonomic instability
Neuroleptic malignant syndrome causes hyperthermia, rigidity, altered mental state, and autonomic instability and requires urgent withdrawal and supportive treatment.
Option by option
A. Isolated tinnitus
Tinnitus is not the key emergency pattern.
B. Mild dry lips
Dry lips are nonspecific.
C. Transient hunger
Hunger is unrelated to NMS.
D. Fever, rigidity, and autonomic instability (correct)
Correct: this pattern suggests neuroleptic malignant syndrome.
Source note: Original NextPrep sample item — pending expert review. This item is original practice material awaiting independent expert review, so confirm important facts in a standard textbook.
More Psychiatry questions
- PsychopharmacologyLithium use during the first trimester of pregnancy is associated with which congenital…
- PsychopharmacologyWhich antipsychotic requires regular blood counts because of the risk of agranulocytosis?
- PsychopharmacologyA woman stable on lithium for bipolar disorder is started on a thiazide diuretic for hyp…
- PsychopharmacologyA 24-year-old woman with depression and a history of binge eating and purging asks for a…